Format

Send to

Choose Destination
Eur J Intern Med. 2008 Jul;19(5):383-5. doi: 10.1016/j.ejim.2007.10.005. Epub 2007 Dec 4.

Status epilepticus and lymphocytic pneumonitis following hepatitis B vaccination.

Author information

1
Rheumatology Division, São Paulo University School of Medicine, São Paulo, Brazil.

Abstract

The case reported refers to a patient who developed status epilepticus in the day of her third dose of hepatitis B vaccination and we review the literature on this subject. A 12 year-old girl, without a relevant previous history, taking no drugs, developed a seizure attack followed by unconsciousness, and eventually died after three days of her third dose of hepatitis B (HB) vaccination. Autopsy study revealed cerebral edema with congestion and herniation and diffuse interstitial type pneumonitis. There seem to be a straight forward time relationship between the third HB vaccine, the event of convulsion and the sudden death of the patient. We suggest that, in some cases, vaccination may be the triggering factor for autoimmune and neurological disturbances in genetically predisposed individuals and physicians should be aware of this possible association.

PMID:
18549949
DOI:
10.1016/j.ejim.2007.10.005
[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Elsevier Science
Loading ...
Support Center